within the DeLFI/HDI Conference 2018 at the Goethe University Frankfurt/Main (Workshop day: Monday, 10.09.2018)

 

This page is also available as PDF (German).

[Translate to Englisch:] Logo Gesellschaft für Informatik (Konferenzausrichter: Fachgruppe E-Learning)

Important dates

  • 26.06. Extended Deadline for submission of contributions (abstracts 2-3pages only) via the conftool of DeLFI 2018
  • 09.07. Feedback to submission about acceptance/rejection
  • 20.07. Submission deadline for the Camera Ready version of the accepted contributions
  • 04.09. detailed information for participants and updated schedule

The use of digital technologies promotes greater permeability of the education system and greater transparency in the certification of acquired competences and/or qualifications. If, on the one hand, more and more learning scenarios are implemented digitally, blended learning and also pure online learning offers are established, it is a major disadvantage for institutions, teachers and learners if competence/qualification certificates continue to be issued exclusively as paper-based or electronic documents. Paper-based and/or electronic (e.g. scan, PDF) proofs pose a challenge for machine processing and do not allow connection to the "semantic web". For classical evidence, manual interpretation steps are necessary to determine to what extent someone fulfils the competence/qualification requirements for a subsequent module, course or job. Because of the growing diversity of learners and the world of work, simple testimonies are no longer enough.

In addition, informal, non-formal and self-directed digital learning is becoming increasingly important. The individual learning is not proven by classical certificates. An alternative is necessary and should also be created on the basis of EU recommendations for the validation of non-formal and informal learning. This is where digital evidence has a special significance: it enables validation and recognition of learning outcomes also from non-formal, informal and digital learning contexts. Several European projects and initiatives have already developed approaches, e.g. Open Badge Network, European Badge Alliance, ReOpen, Open Virtual Mobility.

The use of digital competence/qualification certificates is also discussed at national levels, e.g. the working group "Recognition and crediting of digital teaching formats" at the Higher Education Forum on Digitisation. However, discussions and examples at the national level show that the use of digital proofs has so far progressed only slowly and that there is still a great need for solution development and information on possible applications.

Digital credentials based on open, metadata-based standards such as open badges or block certifications to certify acquired skills and/or qualifications are flexible enough to validate and recognise success in all forms of learning. Digital, metadata-enabled verification formats can also be combined with semantic technologies in order to (partially) automatically recognize and relate competencies and compare competence/qualification profiles. To do this across domain boundaries (including so-called soft skills) and across languages is a challenge that computer science, especially the disciplines of graph theory, semantic technologies and machine learning, are taking on. Interdisciplinary cooperation with researchers on digital tools for competence tests (assessment) and didacticians promotes this research.

The aim of the workshop is to bring together researchers from the participating disciplines on the subject of digital credentials in order to shed interdisciplinary light on the limits and possibilities. These include, among others, actors in the following thematic areas

  • Machine Learning/AI for determining the similarity of competence profiles
  • Digital certificates (e.g. public-key certificates)
  • Mozilla Open Badges
  • Block certs
  • Semantic technologies for competence modelling
  • Competence catalogues and their cross-references
  • Graph algorithms and graph databases
  • Matching of qualification profiles and requirement profiles
  • Method for (semi-)automatic competence assessment

The workshop will present and discuss a practicable combination of technologies that can complement (and replace in the long term) traditional competency/qualification certificates with the aim of

  1. Validation and recognition of non-formal, informal and digital learning , 
  2. improving the permeability of the education system (primary, secondary, tertiary), and  
  3. to contribute to increasing employability and mobility.

 

Duration: approx. 8 h (full day workshop)

Language: GERMAN (presentations can be in Englisch or German as chosen by speakers)

Last updated: 04.09.2018 17:33 h
Date: Mo, 10.09.2018
Time: 10:00 am - 5:30 pm  (1pm - 2 pm lunch break)
Place: SH – room 1.108

Recording: Presentations can be recorded free of charge by Goethe University individually. If you have a presentation and wish a recording, please indicate this a priori to the workshop chairs and fill out the paper form provided at place. The form is needed due to privacy/data protection reasons. You can choose to have the recording publicly accessible or only for DeLFI participants.

 

time (duration)

agenda

10:00 am (20min)

Welcome, Goal of the Workshop Speakers:Ilona Buchem & Anja Lorenz

10:20 am (25min)

Plenary activity: For which question(s) would you like to find an answer during the workshop?

Format: clockwise by participants, write on presentation cards, read aloud, collection at end.

Objective: During the pesentations, these questions can be addressed in the respective discussion; and at workshop end.

10:45 am (15min)

short break

11:00 am (2h)

expert presentations of the accepted submissions
6x 15 min. + each 5 min. discussion ( using the collected questions as backup)


11:00 am Nerijus Kriauciunas (via Zoom videoconference system): Digital Open Badges: Youth Perspectives

11:20 am Ilona Buchem: Entwurfsmuster für digitale Kompetenznachweise auf Basis von Open Badges im Kontext virtueller Mobilität - Entwicklung generativer Entwurfsmustern von digitalen Kompetenznachweisen

11:40 am Dominic Orr, Florian Rampelt: Future Skills sichtbar machen. Chancen und Herausforderungen des Einsatzes von Badges zur Dokumentation von Schlüsselkompetenzen der Zukunft an deutschen Hochschulen

12:00 am Antonia Dittmann, Yasmin Djabarian: HFDcert – Das HFD Community Certificate - Gute Lehre zertifizieren

12:20 am Michael Eichhorn, Ralph Müller: Erfassung und Nachweis digitaler Kompetenzen - Ein Kompetenzraster als Grundlage digitaler Kompetenznachweise in eLearning-Qualifizierungsangeboten

12:40 am Julian Dehne, Martin Kapp, Sven Strickroth, Ulrike Lucke: Cooperative Learning with Transparent Learning Outcomes using a Mobile App

1:00 pm (60min)

lunch break (schedule fixed by DeLFI; together with all other workshops)

2:00 pm (3x20min =60min)

Plenary activity: WorldCafé with 3 tables on technologies, educational processes, framework conditions and politics (overall moderation: Johannes Konert)

Key questions:

1.) Which technologies can be combined appropriately? What is still unsolved?
Moderator: Christoph Rensing

2.) Which training processes meet (almost) all requirements for an assignment? Where are dig. Proof of competence already in use? Where/why not?
Moderator: Ilona Buchem

3.) Which basic conditions support the use of dig. Proof of competence? What are the remaining hurdles (legal, political, administrative)? Moderator: Anja Lorenz

3:00 pm (30min)

result presentation of each WorldCafè 10 Min. (These presentations are used as input for the DeLFI-wide workshop result presentations)

3:30 pm (10min)

Coordination in plenum of the topics/goals for the 60min before end.

3:40 pm (20min)

coffee break

4:00 pm (60min)

Open time, the content of which is planned for clarification of questions / discussion or small groups within the framework of the workshop with the participants. (Experience shows that in workshops/sessions there are always focal points of the discussion, which often cannot be taken up sufficiently, since there is only 5 minutes after contributions. For this and for the continuation of the WorldCafe results, this buffer time should be usable for interested participants.

5:00 pm (max 30min)

final round

clockwise by participants: Resorting to the questions from the beginning. What was (not) answered? Feedback to workshop results, recommendations for next year.

5:30 pm

end of workshop
(6:00 pm: DeLFI reception at restaurant Sturm & Drang)

Interactive workshop with dialogs in small working groups (licence: UCD School of Medicine CC-SA-BY)

organization team (alphapetical order)
We are looking forward to your submission. Please do not hesitate to contact us in case of questions.


 

 

Contact

see above the organization team or here.